Hi, Ellen, and welcome to the forum! I took the liberty of giving your thread a subject. As ML said, you will get more responses that way...plus our administrator wants threads to have subject titles.
I'm so sorry that you are experiencing bad side effects from the Ribavirin. As ML said, treatment is rough and it really IS chemotherapy. When I was first diagnosed with hep C (genotype 1a) in '93, the only treatment available was interferon injections 3 x a week. I experienced very low white counts with that, within a few weeks, and was taken off treatment. This happened twice. Now they have drugs to counteract such side effects.
Are you taking anything for the mouth sores? You might want to ask about
Nystatin (commonly known as "swish and swallow.") I am taking it post transplant.
The new treatment that is available contains a protease inhibitor and is very effective against genotype 1a. Not sure of 1b. Regardless, it contains Ribavirin. I believe all the current treatments do. There may be something in trials that doesn't contain it.
I'm having side effects from my transplant meds, too. But it sure beats the alternative of being 6 feet under!
I hope that you will be able to get antidotes for your side effects and that you can continue treatment. Without treatment, you run the risk of developing cirrhosis and liver cancer (which I had and required a transplant, and still have the hep C, which will require treatment at some point.) Are you being seen by a hepatologist or a GI doc? Do you know if you are having a positive response to treatment? Has your viral load dropped?
Forum moderator - Hepatitis
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland
Liver transplant recipient, Oct. 27, 2011, at Mayo Hospital, Jacksonville, FL
Post Edited (hep93) : 12/11/2011 11:34:23 AM (GMT-7)